Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 25, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 15, 2006, 2:08 PM EDT for Broward County, Florida. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2006, 2:08 PM EDT (18:08 UTC)
- Expired
- May 15, 2006, 3:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Broward County, FL
The radar
The Miami radar (KAMX), 56 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 2:20 PM EDT | HAIL 0.25 | Davie, FL | PEA SIZE HAIL REPORTED NEAR I-595 AND UNIVERSITY DRIVE. |
| May 15, 2:56 PM EDT | TSTM WND GST 60 | Fort Lauderdale, FL | 60 MPH WIND GUST AT FORT LAUDERDALE/HOLLYWOOD INTERNATIONAL AIRPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.1 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 151808 SVRMFL FLC011-151900- /O.NEW.KMFL.SV.W.0025.060515T1808Z-060515T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 208 PM EDT MON MAY 15 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BROWARD COUNTY IN SOUTH FLORIDA. * UNTIL 300 PM EDT * AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COOPER CITY...AND MOVING NORTHEAST AT 20 MPH. * THE STORM WILL AFFECT... COOPER CITY HOLLYWOOD FORT LAUDERDALE WILTON MANORS LAUDERDALE BY THE SEA SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. LAT...LON 2616 8046 2595 8035 2599 8013 2627 8007 $$ PS
2 follow-up statements
000 WWUS52 KMFL 151826 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 226 PM EDT MON MAY 15 2006 FLC011-151900- /O.CON.KMFL.SV.W.0025.000000T0000Z-060515T1900Z/ BROWARD FL- 226 PM EDT MON MAY 15 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR EAST CENTRAL BROWARD COUNTY... AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FORT LAUDERDALE...MOVING NORTHEAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORT EVERGLADES...OAKLAND PARK...FORT LAUDERDALE BEACH...WILTON MANORS... LAUDERDALE BY THE SEA...POMPANO BEACH...SEA RANCH LAKES AND POMPANO BEACH AIRPORT. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. LAT...LON 2613 8035 2599 8029 2599 8013 2627 8007 $$ CHRISTENSEN
000 WWUS52 KMFL 151836 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 233 PM EDT MON MAY 15 2006 FLC011-151900- /O.CON.KMFL.SV.W.0025.000000T0000Z-060515T1900Z/ BROWARD FL- 233 PM EDT MON MAY 15 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR EAST CENTRAL BROWARD COUNTY... AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR FORT LAUDERDALE...MOVING NORTHEAST AT 20 MPH. PEA SIZED HAIL HAS BEEN REPORTED NEAR THE INTERSECTION OF INTERSTATE 595 AND UNIVERSITY DRIVE WITH THIS STORM. PERSONS OVER WESTERN DAVIE BETWEEN FLAMINGO ROAD AND THE FLORIDA TURNPIKE SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 2613 8035 2599 8029 2599 8013 2627 8007 $$ CHRISTENSEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 9:51 AM EDT, 4 hours 17 minutes earlier.
Area forecast discussion, May 15, 9:51 AM EDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 951 AM EDT MON MAY 15 2006 .UPDATE...CONVECTIVE PARAMETERS CALCULATED WITH MORNING SOUNDING DATA LOOKING VERY IMPRESSIVE. STEEP MID-LEVEL LAPSE RATE WITH AN AFTERNOON LIFTED INDEX OF -11C...CAPE OVER 5000 J/KG...ELEVATED DRY LAYER...RAPIDLY INCREASING LOW-LEVEL MOISTURE...GOOD SURFACE HEATING AND SEABREEZE DEVELOPMENT JUST SOME OF THE MORE PROMINENT FEATURES THAT WILL SET US UP FOR SOME STRONG STORMS THIS AFTERNOON. WILL UPDATE HAZARDOUS WEATHER OUTLOOK TO RAMP UP SEVERITY POTENTIAL JUST A TAD. MOS GUIDANCE PRECIP POTENTIAL LOOKS HIGH WITH 85-100 POPS TODAY...LIKELY DUE TO GIANT BULLSEYE OF CONVECTIVE FEEDBACK. CURRENT FORECASTS OF 50 PERCENT EAST COAST DO LOOK A BIT LOW...HOWEVER. WILL BUMP UP INTO LIKELY RANGE...AT LEAST FOR PALM BEACH AND BROWARD GIVEN SOUTHWEST STEERING FLOW AND STRONG STORM POTENTIAL. WILL ALSO BUMP UP POPS A BIT WEST COAST GIVEN THREAT OF APPROACHING SHOWERS CURRENTLY MOVING INTO THE WEST COAST MARINE AREAS. && .PREV DISCUSSION... ..ACTIVE WEATHER NEXT FEW DAYS BRINGING MUCH NEEDED RAINFALL... DISCUSSION...UPPER TROUGH AMPLIFYING OVER THE GULF OF MEXICO WILL ALLOW DEEP TROPICAL MOISTURE TO SURGE INTO SOUTH FLORIDA THIS AFTERNOON. GOES SOUNDER DPI IMAGERY SHOWS THE DEEPER MOISTURE JUST SOUTH OF THE KEYS...READY TO MAKE HEADWAY INTO THE LOCAL AREA. FORECAST SOUNDINGS FROM BOTH THE GFS AND NAM SHOW PRECIPITABLE WATER INCREASING MARKEDLY THROUGH THIS AFTERNOON...REACHING BETWEEN 1.75-2.00 INCHES BY THIS EVENING. FORECAST STABILITY INDICES SHOW A VERY UNSTABLE ATMOSPHERE BY THIS AFTERNOON...SO THUNDERSTORM DEVELOPMENT IS EXPECTED. MEAN FLOW WILL BE ORIENTED FROM THE SW...SO THE BEST CONVERGENCE WILL BE ALONG THE EAST COAST UPON SEA BREEZE FORMATION. SO WILL HAVE THE HIGHEST POPS EAST COAST...ALONG WITH MENTION OF THE POSSIBILITY FOR A FEW STRONG THUNDERSTORMS. AN ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH EARLY WEDNESDAY. A COLD FRONT ACROSS THE DEEP SOUTH WILL MOVE INTO NORTH AND CENTRAL FLORIDA TONIGHT...THEN INTO SOUTH FLORIDA TUESDAY AND TUESDAY NIGHT...BEFORE FINALLY EXITING THE AREA ON WEDNESDAY. GFS CONTINUES TO SHOW SO MUCH CONVECTIVE FEEDBACK THAT THE NAM WAS SIDED. LOWERED POPS TONIGHT TO CHANCE CATEGORY...SINCE IT APPEARS AS THOUGH CONVERGENCE WILL BE LACKING AND THE BEST FORCING WILL REMAIN TO OUR NORTH. HOWEVER...LOW LEVEL CONVERGENCE WILL OCCUR ACROSS THE AREA IN ASSOCIATION WITH THE FRONTAL BOUNDARY TUESDAY AND TUESDAY NIGHT. THIS CONVERGENCE...COUPLED WITH DEEP TROPICAL MOISTURE IN PLACE AND THE UPPER TROUGH TO THE WEST...WILL PROVIDE AMPLE SUPPORT FOR NUMEROUS THUNDERSTORMS ACROSS THE AREA. SOUTH FLORIDA WILL ALSO BE IN THE RIGHT REAR QUAD (FAVORABLE QUADRANT FOR LIFT) OF A >100 KNOT JET TUE THROUGH EARLY WED MORNING. THIS WILL RESULT IN A GOOD CHANCE FOR THUNDERSTORMS (SOME POSSIBLY STRONG)...THOUGH THINKING IS THAT LOCALLY HEAVY RAINFALL WILL BE THE MAIN IMPACT...DUE TO THE POTENTIAL OF TRAINING OF STORMS ALONG THE FRONT...AS THE FLOW BECOMES ALMOST PARALLEL TO THE FRONTAL BOUNDARY. THROUGH WEDNESDAY...THE BEST ESTIMATE IS FOR A GENERAL 1-3 INCH RAINFALL AREA WIDE...WITH LOCALIZED HIGHER AMOUNTS. THESE EXPECTED AMOUNTS ARE MUCH LOWER THAN FLASH FLOOD GUIDANCE (DUE TO THE RECENT VERY DRY CONDITIONS)...THUS NO FLASH FLOOD WATCH IS NEEDED. THE WEATHER WILL IMPROVE THROUGHOUT THE DAY ON WEDNESDAY...AS THE COLD FRONT MOVES OFF THE COAST. THEN...MOSTLY DRY CONDITIONS ARE EXPECTED FOR MUCH OF THE REST OF THE WEEK. GFS HAS DELAYED THE MOISTURE RETURN UNTIL SUNDAY...SO KNOCKED POPS DOWN FOR SATURDAY. MARINE...WINDS WILL INCREASE OUT OF THE SOUTHEAST UPWARDS TO 15 KNOTS THIS AFTERNOON AND TONIGHT...BUT NO HIGHLIGHTS ARE NECESSARY AT THIS TIME. GULF STREAM SEAS WILL BRIEFLY BUILD BEHIND THE COLD FRONT WEDNESDAY INTO EARLY THURSDAY...BEFORE SETTLING BACK DOWN BY THURSDAY AFTERNOON. FIRE WEATHER...NO CONCERNS. MUCH NEEDED RAINFALL LOOKS TO BE ON THE WAY. && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, May 15, 10:43 AM EDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1043 AM EDT MON MAY 15 2006 FLZ063-066>075-161445- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1039 AM EDT MON MAY 15 2006 ...SCATTERED THUNDERSTORMS, SOME STRONG, EXPECTED THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: INCREASING LOW LEVEL MOISTURE, STRONG DIURNAL HEATING, SEA BREEZE CONVERGENCE AND UNSTABLE ATMOSPHERIC CONDITIONS WILL LEAD TO SCATTERED THUNDERSTORMS THIS AFTERNOON. THE STORMS WILL DEVELOP OVER INTERIOR SECTIONS OF SOUTH FLORIDA AND THEN MOVE EASTWARD UNDER A WEST TO SOUTHWEST STEERING FLOW. A FEW OF THESE STORMS COULD BECOME STRONG, ESPECIALLY ACROSS BROWARD AND PALM BEACH COUNTIES AS SEA AND LAKE OKEECHOBEE BREEZES INTERACT. EXPECT FREQUENT LIGHTNING, WIND GUSTS TO 50 MPH OR HIGHER, LOCALLY HEAVY DOWNPOURS AND LARGE HAIL POSSIBLE WITH THE STRONGEST STORMS. FUNNEL CLOUDS ARE ALSO POSSIBLE, ESPECIALLY ALONG THE EAST COAST AND NEAR LAKE OKEECHOBEE DUE TO SEA/LAKE BREEZES AND OUTFLOW BOUNDARIES INTERACTION. FLOODING: PONDING OF WATER ON ROADS AND POORLY DRAINED AREAS IS POSSIBLE WITH THE HEAVIEST SHOWERS AND STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL MOVE SOUTH THROUGH SOUTH FLORIDA TUESDAY THROUGH WEDNESDAY. STRONG UPPER LEVEL WINDS ASSOCIATED WITH A VIGOROUS UPPER LEVEL TROUGH COUPLED WITH LOW LEVEL CONVERGENCE ALONG THE FRONTAL BOUNDARY WILL PROVIDE AMPLE SUPPORT FOR NUMEROUS THUNDERSTORMS ACROSS THE AREA. ALTHOUGH A FEW OF THESE STORMS COULD BE STRONG WITH WIND GUSTS TO 50 MPH AND SMALL HAIL, THE MAIN THREAT WILL BE THE POTENTIAL FOR VERY HEAVY RAIN AND LOCALIZED FLOODING. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 1:59 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 47 min |
| May 15, 2:17 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 43 min |
| May 15, 2:47 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 58 min |
| May 15, 2:49 PM EDT | Special Marine Warning | MFL | 56 min | |
| May 15, 3:19 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry | 56 min |
| May 15, 3:45 PM EDT | Special Marine Warning | MFL | 60 min | |
| May 15, 3:52 PM EDT | Special Marine Warning | MFL | 53 min | |
| May 15, 4:01 PM EDT | Special Marine Warning | MFL | 59 min | |
| May 15, 4:12 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 48 min |
| May 15, 4:12 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 63 min |
| May 15, 4:52 PM EDT | Special Marine Warning | MFL | 113 min | |
| May 15, 5:07 PM EDT | Special Marine Warning | MFL | 53 min | |
| May 15, 5:15 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 60 min |
| May 15, 5:47 PM EDT | Flash Flood Warning | MFL | Miami-Dade | 118 min |
| May 15, 6:20 PM EDT | Special Marine Warning | MFL | 85 min | |
| May 15, 6:28 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 25 min |
| May 15, 6:38 PM EDT | Special Marine Warning | MFL | 97 min | |
| May 15, 7:47 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 28 min |
| May 15, 7:58 PM EDT | Special Marine Warning | MFL | 92 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.